Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


taking treatment with higher CD4
Dec 11, 2013

Dear Dr, I am confused since my doctor advised me to start treatment with Atripla in spite of my CD4 is 560, however, the doctor does not urging me but she recommend that. I am so stressed and nervous regarding that issue and whether I start the treatment now or wait for a while, I am more concern about side effects as I am student and has a lot of exams coming and that is require a concentration. hope you assist me in that issue. Thank you

Response from Dr. Young

Hello and thanks for posting.

If you're otherwise asymptomatic, there's no emergency to start HIV medications. So it makes perfect sense to me that if you've got a major life event coming up (like final exams) that you can safely defer the decision to start a few weeks. Treatment is recommended for all people living with HIV, irrespective of CD4 count (here in the US).

Also, I'm no great fan of efavirenz (part of Atripla) for people who are starting treatment today. There are better tolerated options, especially for people whose daily activities may be sensitive to any cognitive or psychological side effects. If a once-daily pill (or pills) is desirable, there are a number of alternatives that don't include this fading medication, including the single pill combos of Complera and Stribild and the new 2 pill options that include Tivicay. All are endorsed in current US treatment guidelines.

Hope that helps, and good luck with your exams. BY



Previous
Enquiry
Next
Memory Loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement